| Model Number |
G56403 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
04/09/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use precautions, "the benefit of a peg tube to the patient must be weighed against the risks associated with any indwelling gastronomy feeding tube." prior to distribution, all flow 20 percutaneous endoscopic gastrostomy set - pull are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history records confirmed that the possible lots said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
The following information was provided to cook by the user: an unknown percutaneous endoscopic gastrostomy (peg) tube was placed; the patient came back with an infection and irritation at the insertion site.The patient was treated with antibiotics.The peg was removed and no replacement device was used.[the insertion site was] left to close on its own.Additional information provided on (b)(6) 2019: the device was a flow-20-pull-ssk-s-t.Additional information provided by customer on (b)(6) 2019: this was a new peg placement.There were no issues during the placement [of the device].The placement was verified endoscopically, the bumper was appropriately noted in relation to the skin.The peg site became infected prior to being utilized for feedings, as it was placed for use post chemo and radiation for neck/throat cancer.The patient returned to the gastro-intestinal (gi) lab within seven (7) days of the initial peg placement as a result of being seen by the oncologist.Additional information was received on (b)(6) 2019: the device was placed (b)(6) 2019 [with] no issues.[the patient] returned (b)(6) 2019 and was admitted to the hospital for a peg site infection.The peg was removed on (b)(6) 2019.[the patient] returned (b)(6) 2019 for a new peg placement.The esophagogastroduodenoscopy (egd) revealed that the internal site remained inflamed with incomplete healing of the infection.A section of the device did not remain inside the patient¿s body.The patient required hospital admission, antibiotics, and removal of the device due to this occurrence.According to the initial reporter, the patient for a new peg placement and the internal site remains inflamed with incomplete healing of infection.